MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.010.226
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during a procedure the insertion handle with the protection sleeve and drill sleeve in place was aiming off when placing the screw in the 120-degree lock option.There was play in the sleeve/handle.The long 3.2mm drill bit went through fine and centered in the nail 120-degree hole.To complete the procedure the nail was locked in the dynamic slot with a 4.0 mm screw and then the 120 degree was screw was placed.There was a surgical delay of twenty (20) minutes.The procedure was completed successfully.There was no consequence to the patient.This report involves one (1) insertion handle f/adolescent lateral entry femoral nail-ex.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: device history lot product code: 03.010.226.Lot number: 7587261.Manufacturing site: haegendorf.Release to warehouse date: 13.Oct.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary: complaint summary the insertion handle with the protection sleeve and drill sleeve in place was aiming off when placing the screw in the 120 degree lock option.There was "play" in the sleeve/handle.The long 3.2mm drill bit went through fine and centered in the nail 120 degree hole.Concomitant devices reported: unknown drill bit (part# unknown, lot# unknown, quantity 1) unknown expert adolescent nail (part# unknown, lot# unknown, quantity 1) this complaint involves four (4) devices.H6: photo investigation the device was not returned.A photo-investigation was performed on the image.Upon inspecting the image provided, the insrt handle f/adolescent lfn nail-ex could not be identified to have any damage.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion the complaint condition cannot be confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H11: d9: complainant device is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9: device not returning.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.Investigation flow:damage visual inspection: the insertion handle f/adolescent lateral entry femoral nail-ex (part # 03.010.226 / lot # 7587261) was received at us cq.The visual inspection of the received device indicated that a small portion of the device¿s very distal tab was broken off.No fragments were returned.Due to the broken tab, the device is inoperable.The reported device interaction may be caused due to the broken distal tab.Several nicks were observed on the device.Thus the overall complaint was confirmed.Functional test: a functional test was not performed on the returned device as the the mating devices were not returned and no alignment issues could be checked due to missing mating devices.The complaint was not able to be replicated.Dimensional inspection: the dimensional inspection was not performed due to the post-manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the complaint was confirmed for the received device as a small portion of the distal tab component of the device was broken off.The reported device interaction issue may be caused due to the identified broken tab condition.Although no definitive root-cause can be determined it is possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: product code: 03.010.226.Lot number: 7587261.Manufacturing site: haegendorf.Release to warehouse date: oct.13, 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.,product code: 03.010.226.Lot number: 7587261.Manufacturing site: haegendorf.Release to warehouse date: oct.13, 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11590535
Report Number2939274-2021-01604
Device Sequence Number17189191
Product Code LXH
UDI-Device Identifier10886982068088
UDI-Public(01)10886982068088
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.226
Device Catalogue Number03.010.226
Device Lot Number7587261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/01/2021
05/27/2021
06/01/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/06/2021
05/31/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12.0MM/8.0MM PROTECTION SLEEVE 188MM; 8.0MM/3.2MM DRILL SLEEVE 200MM; UNK - DRILL BITS: TRAUMA; UNK - NAILS: EXPERT ADOLESCENT; UNK - SCREWS: TRAUMA